Addiction: Substance Abuse Community
long-term withdrawal symptoms
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

long-term withdrawal symptoms

I understand the short-term withdrawal and about how long they last. I've done it a few times. My question in about long-term side effects from being addicted. To put it as simple as possible I feel like ****! Even after a few months I just don't feel the same as before. Does anyone have any advise or am screwed because i messed up my brain some how.


Some details about my history
I've done a few of everything in the narcotic field from OCs to deathpacks and back again for about one and a half years. From what i have seen from others that may not be a very long time. I have stopped and started using about 5 times in the last 9 months because of a herniated disk and now I'm being told I have scoliosis. I plan on getting surgery on the disk at the end of this year. I guess i could do all that without meds but I think my wife would leave me. After the surgery I plan not taking any more meds because im sick of the addiction withdrawal roller coaster. I just want to know if there is anything I can do about the long-term side effects that don't seem to go away.
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
i just wanted to comment to say i'm in the same boat as you. on again off again, on again off again, and i restart because i just don't feel right after a couple of months. someone told me at an na meeting that be prepared to be in a "drug brain fog" for about a year after starting. man, i have to get to that year. i know someone here will help you, just wanted to say you are not alone. this is about my 6th try to stop. i hate the roller-coaster too!
lisa
Blank
Avatar_f_tn
oops! i meant a "drug brain fog" for about a year after STOPPING! sorry about that!
lisa
Blank
199177_tn?1332183097
I can tell you this the first 90 days were the hardest for me thing that help me heal were exercise daily time outside in the sun when I could I took some supplements as well that helped and I ate very healthy .I know it seems like it is taking forever and that you will never feel as good as you used to but with time you will get back there.
Blank
401095_tn?1351395370
unfortunately u have made some permanent changes to ur brain with drug use....there is an article in my journal on dopamine which explains this..when i first figured this out..i was POed!...but what is done is done...and the brain can recover if u give it time...like avisg said 90 days is the point that ur brain has time enuf to heal so u dont feel like a doomer most everyday of ur life....gotta give urself time to heal and catch up...unfortunately the odds of relapse before 90 days are astounding and i wont go there...give it 90 days before u decide anything...AA s slogan of 90 meetings in 90 days had a physiological purpose...keep posting
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6463448_tn?1405130767
Blank
msdelight
Bangor, ME
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1926359_tn?1331591739
Blank
lulu747
Vancouver